Thunderstorm Wind, Jasper
- When
- March 20, 3:06 PM CST
- Where
- Jasper County, 1 mi W of Newton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.983, -88.183
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 20, 2:18 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 218 PM CST THU MAR 20 2003 MAIN FORECAST CHALLENGE IS THE EXTENT OF PRECIPITATION AND PRECIPITATION ENDING TRENDS EARLY TOMORROW...WITH THE CUTOFF LOW SLOWLY PULLING EASTWARD TOWARD SOUTHERN ILLINOIS LATE TODAY. MODELS HAVE BEEN SPEEDING UP THE MOVEMENT OF THE CUTOFF LOW...AS A VIGOROUS UPPER LEVEL WAVE OVER NW MINNESOTA PULLS THE FIRST AHEAD. CURRENT RADAR LOOP SHOWS ISOLATED THUNDERSTORMS MAINLY ALONG AND EAST OF I-55 AT THIS TIME. STORMS SHOULD INCREASE IN AERIAL EXTENT EAST AS THE AFTERNOON PROGRESSES. THIS FROM ENERGY WITH THE CUTOFF LOW INTERSECTING WITH UNSTABLE AIRMASS. WILL INCLUDE MENTION OF EVENING THUNDER IN EASTERN AREAS...WITH THE SVR THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM SOUTH OF I-70. REMAINDER OF THE AREA TO SEE MORE GENERAL RAINS AS THE UPPER LOW PULLS EASTWARD TONIGHT. WITH THE QUICKER MOVEMENT OF THE UPPER LOW...MODELS ARE NOW PULLING RAINS OUT EARLIER FRIDAY. HAVE DROPPED MENTION OF RAIN WEST. SECONDARY UPPER LOW IS EXPECTED TO PUSH ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS DURING THE DAY FRIDAY. DRYING AIRMASS AND DYNAMICS TO THE NORTH SUPPORT NO RAINFALL THIS FAR SOUTH WITH THIS FEATURE. NEXT RAIN EVENT SHAPING UP FOR LATER MONDAY INTO MIDWEEK. THIS WITH A NORTHERN STREAM SHORTWAVE MOVEING ACROSS SOUTHERN CANADA AND NORTHERN PLAINS STATES. THE ASSOC SURFACE FRONT IS EXPECTED TO DROP INTO IL MONDAY. HAVE INTRODUCED CHANCE OF THUNDER NORTHWEST PORTIONS OF CENTRAL ILLINOIS WITH THIS. THIS FRONT IS EXPECTED TO STALL OUT ACROSS THE MIDWEST AS IT BECOMES PARALLEL WITH UPER LEVEL FLOW. SOUTHERN STREAM SHORTWAVE ENERGY IN THE FLOW MAY BRING AN EXTENDED CHANCE FOR RAIN INTO MID-WEEK. QUESTION IS EXACTLY WHERE. 12Z GFS NOW TRENDING FARTHER SOUTH WITH THE SOUTHERN STREAM ENERGY. IF THIS TREND CONTINUES...FRONT MAY STALL OUT FARTHER SOUTH...WITH NORTHWEST CWA SPARED OF EXTENDED RAINFALL. FOR NOW...WILL CONTINUE MENTION OF THUNDER MONDAY NIGHT THROUGH TUESDAY NIGHT...WITH CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT. GUIDANCE TEMPERATURES LOOK REASONABLE AND MATCH WELL WITH LATEST FORECAST. ONLY MINOR ADJUSTMENTS MADE TO TEMPERATURE FIELD. .ILX...NONE PLAHMER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1050 AM CST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND SOUTHEAST ILLINOIS AREA THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY EAST OF THE ILLINOIS RIVER. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES ON THE POTENTIAL FOR SEVERE WEATHER. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) EH
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346501.